Alert archive / Tennessee / Areal Flood Warnings in 2019

Areal Flood Warning 21, NWS Morristown, TN

February 23, 20196 counties in Tennessee

NWS Morristown, TN issued this areal flood warning at Feb 23, 2019, 9:36 AM EST for 6 counties in Tennessee. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 9:36 AM EST (14:36 UTC)
Expired
Feb 25, 2019, 10:57 AM EST
In force
49 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Blount County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN

The radar

The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Feb 23, 6:32 AM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 23, 6:32 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
632 AM EST Sat Feb 23 2019

.AVIATION...

Widespread precipitation continues across the terminals this
morning with IFR/MVFR conditions. The warm front will continue to
lift northward throughout the day with rainfall coming to an end
at CHA late this morning. Further north at TYS and TRI, expect
showers will linger throughout much of the day. The low level jet
will increase throughout the TAF cycle leading to some wind shear
issues later this evening into the overnight hours. Additionally,
a few thunderstorms will be possible as the cold front moves in
from the west after 00z. MVFR conditions will feature throughout
the TAF cycle with some periods of IFR during the heavier
downpours.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday morning for Cherokee-Clay.

TN...Flood Watch through Sunday morning for Anderson-Bledsoe-Blount
     Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
     Washington TN-West Polk.

     High Wind Watch from this evening through Sunday morning for
     Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
     Mountains-Southeast Greene-Southeast Monroe.

VA...Flood Watch through Sunday morning for Lee-Russell-Scott-
     Washington-Wise.

&&

MA
Hazardous weather outlook, Feb 23, 3:14 AM EST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
314 AM EST Sat Feb 23 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-240815-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
314 AM EST Sat Feb 23 2019 /214 AM CST Sat Feb 23 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Periods of moderate to heavy rainfall will traverse the region
today. Given the already saturated ground and high stream flows,
additional flooding is possible. Significant stream and river
flooding, roadway flooding, mud slides, and main stem river
flooding are expected. Potential life threatening flooding is
possible.

A line of strong to marginally severe storms will move into the
region tonight. The main threat will be damaging wind gusts. Trees
will be easily uprooted due to the saturated ground.

Winds will increase in the higher elevations tonight into early
Sunday as the cold front approaches from the west. Wind gusts of
up to 60 mph will be possible in the high terrain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will be needed for flooding through tonight and
for possible damaging winds late tonight.

In the hours before

Local storm report, Feb 23, 8:19 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            4 NNW FARRAGUT          35.92N 84.22W
02/23/2019                   KNOX               TN   PUBLIC

            CONNER CREEK EXCEEDING ITS BANKS, WATER OVER
            EASY GALLAHER FERRY ROAD AT HICKORY CREEK
            RD.

&&
Local storm report, Feb 23, 8:26 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLOOD            4 S HALLS               36.03N 83.93W
02/23/2019                   KNOX               TN   PUBLIC

            WATER OVER ROADWAY AT INTERSECTION OF HWY
            441 AND HIGHLAND DR.

&&
Local storm report, Feb 23, 8:30 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLOOD            1 NE FARRAGUT           35.89N 84.17W
02/23/2019                   KNOX               TN   PUBLIC

            NORTH FORK TURKEY CREEK EXCEEDING ITS BANKS
            INTO FOUNDERS PARK.

&&
Local storm report, Feb 23, 8:41 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
841 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLOOD            2 S KARNS               35.95N 84.12W
02/23/2019                   KNOX               TN   PUBLIC

            FLOODING OVER MIDDLEBROOK PIKE. CARS
            STRANDED.

&&
Local storm report, Feb 23, 8:46 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLOOD            ABINGDON                36.71N 81.97W
02/23/2019                   WASHINGTON         VA   PUBLIC

            TOWN CREEK HAS EXCEEDED ITS BANKS. FLOODING
            REPORTED ON E MAIN ST.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:44 PM ESTHigh Wind WatchMRXBlount, Cocke, Greene, Monroe, Sevier13 hr
Feb 23, 3:28 AM ESTAreal Flood AdvisoryMRXBledsoe, Sequatchie6 hr
Feb 23, 3:38 AM ESTAreal Flood AdvisoryMRXMorgan, Roane, Scott6 hr
Feb 23, 4:20 AM ESTAreal Flood AdvisoryMRXBlount, Jefferson, Knox, Loudon, Sevier5 hr
Feb 23, 4:39 AM ESTAreal Flood AdvisoryMRXHamilton, Marion4 hr
Feb 23, 4:42 AM ESTAreal Flood AdvisoryMRXMcMinn, Meigs, Monroe, Rhea5 hr
Feb 23, 4:49 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Grainger, Hamblen, Union5 hr
Feb 23, 5:17 AM ESTAreal Flood AdvisoryMRXCocke, Greene, Hancock, Hawkins, Unicoi, Washington5 hr
Feb 23, 5:39 AM ESTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan6 hr
Feb 23, 7:18 AM ESTAreal Flood WarningMRXAnderson, Blount, Grainger, Jefferson, Knox, Loudon and 3 more6 hr
Feb 23, 7:21 AM ESTAreal Flood WarningMRXAnderson, Campbell, Morgan, Scott, Union6 hr
Feb 23, 7:25 AM ESTAreal Flood WarningMRXBledsoe, Rhea, Sequatchie6 hr
Feb 23, 8:17 AM ESTAreal Flood WarningMRXCampbell, Claiborne, Grainger, Hamblen, Scott, Union6 hr
Feb 23, 8:42 AM ESTAreal Flood WarningMRXCarter, Greene, Hancock, Hawkins, Unicoi, Washington6 hr
Feb 23, 8:57 AM ESTAreal Flood WarningMRXJohnson, Sullivan6 hr
Feb 23, 9:07 AM ESTAreal Flood WarningMRXHamilton, Marion, Sequatchie3 days
Feb 23, 10:01 AM ESTRiver Flood WarningMRXHancock35 hr
Feb 23, 10:14 AM ESTAreal Flood WarningMRXCocke, Jefferson, Sevier6 hr
Feb 23, 10:39 AM ESTFlash Flood Warning EmergencyMRXKnox6 hr
Feb 23, 11:03 AM ESTHigh Wind WarningMRXBlount, Cocke, Sevier20 hr
Feb 23, 11:03 AM ESTWind AdvisoryMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more44 hr
Feb 23, 11:44 AM ESTFlash Flood WarningMRXLoudon, Roane5 hr
Feb 23, 12:36 PM ESTFlash Flood WarningMRXBledsoe, Rhea3 hr
Feb 23, 1:16 PM ESTAreal Flood WarningMRXAnderson, Campbell, Grainger, Jefferson, Morgan, Scott and 1 more3 days
Feb 23, 1:20 PM ESTAreal Flood WarningMRXBlount, Sevier3 hr
Feb 23, 1:31 PM ESTAreal Flood WarningMRXBledsoe, Rhea, Sequatchie45 hr
Feb 23, 1:39 PM ESTRiver Flood WarningMRXSevier14 hr
Feb 23, 2:13 PM ESTAreal Flood WarningMRXClaiborne, Hamblen, Hancock, Hawkins71 hr
Feb 23, 2:44 PM ESTAreal Flood WarningMRXCarter, Greene, Johnson, Sullivan, Unicoi, Washington3 days
Feb 23, 3:55 PM ESTAreal Flood WarningMRXBledsoe, Rhea43 hr
Feb 23, 4:12 PM ESTAreal Flood WarningMRXBlount, Cocke, Sevier69 hr
Feb 23, 4:34 PM ESTAreal Flood WarningMRXKnox43 hr
Feb 23, 4:36 PM ESTAreal Flood WarningMRXLoudon, Roane43 hr
Feb 23, 11:20 AM ESTAreal Flood AdvisoryMRXLee, Russell, Wise, City of Norton3 hr
Feb 23, 2:59 PM ESTAreal Flood AdvisoryMRXLee, Russell, Wise, City of Norton3 hr

Nearby

Areal Flood Warnings in Tennessee, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.